Treatment of oral manifestations of toxic epidermal necrolysis with low-level laser therapy in a pediatric patient.
Pediatr Dermatol. 2018 Nov 26. Epub 2018 Nov 26. PMID: 30474865
Amanda Leal Rocha
Drug-induced reactions are complications associated with high mortality and significant morbidity. Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN) are examples of these conditions, which are characterized by skin and mucous lesions. Here, we report a case of a 9-year-old girl who presented with blisters associated with an extensive vesicular rash and multiple ulcerations on the lips and oral cavity. A drug-induced hypersensitivity reaction to antibiotics was suspected, and a diagnosis of TEN was made. The patient was managed with withdrawal of the suspected causative agent, and the oral lesions were treated with low-level laser therapy (LLLT) and oral hygiene. This case highlights that TEN requires interdisciplinary intervention with dental assistance and follow-up to improve symptoms, nutrition, systemic condition, and quality of life.